Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 94, NWS St. Louis, MO

June 8, 2022Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 8, 2022, 1:59 PM CDT for Monroe County, Missouri. It took effect at Jun 8, 2022, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 8, 2022, 1:59 PM CDT (18:59 UTC)
In effect from
Jun 8, 2022, 7:00 PM CDT
Expired
Jun 8, 2022, 4:56 PM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 16.89 ft at Jun 8, 2022, 2:00 PM CDT.

actionminormoderate510152006/0806/09
Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

200 
WGUS43 KLSX 081859
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
159 PM CDT Wed Jun 8 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following river in Missouri...

  Mid Fork Salt River near Holliday.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-100200-
/O.NEW.KLSX.FL.W.0094.220609T0000Z-220610T0200Z/
/PMZM7.1.ER.220609T0000Z.220609T0000Z.220609T0000Z.NO/
159 PM CDT Wed Jun 8 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Mid Fork Salt River near Holliday.

* WHEN...From this evening to late tomorrow evening.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Wednesday the stage was 16.9 feet.
  - Forecast...The river is expected to rise to a crest of 17.0
    feet this evening.
  - Flood stage is 17.0 feet.


&&

                     Fld   Observed  Forecasts (7:00 am)
Location             Stg    Stage    Thu   Fri   Sat   Sun   Mon

Mid Fork Salt River
  Holliday           17.0    16.9    13.0  6.8   5.7   5.1   4.7


&&

LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221


$$

Byrd
1 follow-up statement
788 
WGUS83 KLSX 082156
FLSLSX

Flood Statement
National Weather Service St Louis MO
456 PM CDT Wed Jun 8 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Mid Fork Salt River near Holliday.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC137-082300-
/O.CAN.KLSX.FL.W.0094.220609T0000Z-220608T2156Z/
/PMZM7.1.ER.220609T0000Z.220609T0000Z.220609T0000Z.NO/
456 PM CDT Wed Jun 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mid Fork Salt River near Holliday.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Wednesday the stage was 16.9 feet.
  - Forecast...The river has crested below flood stage.


&&

                     Fld   Observed  Forecasts (7:00 am)
Location             Stg    Stage    Thu   Fri   Sat   Sun   Mon

Mid Fork Salt River
  Holliday           17.0    16.9    13.0  6.8   5.7   5.1   4.7


&&

LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221


$$

Walsh

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 11:56 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 8, 11:56 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1156 AM CDT Wed Jun 8 2022

.SHORT TERM...  (Through Late This Afternoon)
Issued at 302 AM CDT Wed Jun 8 2022

The primary concern this morning is obviously the MCS which is
currently moving into central Missouri, and convective trends
following it through the day.  The warm advection wing ahead of the
MCS will likely continue to produce a few isolated severe storms
with large hail likely being the primary threat.  Have already seen
the northern portion of the MCS weaken, and I expect this trend to
continue as it moves east.  The greater instability for the MCS to
feed on lies along and south of the Missouri river.  Forward
propagating Corfidi vectors continue to indicate an east-southeast
movement for the MCS as well, so I expect the severe portion of the
MCS to follow the instability and the Corfidi vectors, mainly
affecting our western and southwestern counties with potentially
damaging winds. Radar is indicating a well developed MCV now on the
northern end of the MCS...and I expect this will continue to force
convection, and stratiform rain behind it across a wide swath of the
area.  While damaging winds are less of a threat farther north, I do
expect gusty winds as the MCV passes...likely in excess of 30 mph.

The MCS should sweep through the forecast area this morning, which
will push the effective front through central, northeast, and likely
east central Missouri as well as west central Illinois.  I think
this will effectively end the threat for precipitation for those
areas today.  Deterministic guidance does show instability
recovering ahead of the synoptic cold front this
afternoon...generally along and southeast of I-44 in Missouri and
south of I-70 in Illinois.  CAMs as well as GFS/RAP/NAM show little
or no redevelopment this afternoon in our area in spite of the
recovered instability...likely due to weak low level convergence
ahead of the front.  Regardless, I cannot ignore the instability, so
will keep low chance PoPs going this afternoon until FROPA.

Carney

.LONG TERM...  (Tonight through Tuesday)
Issued at 302 AM CDT Wed Jun 8 2022

All deterministic guidance puts the synoptic cold front south of
our forecast area down in the Bootheel by 00Z.  Most of the models
(except for the RAP and a few CAMs) have all of the precip south of
our area in the vicinity of the front after 00Z, and this makes good
sense given the drier air behind the front, and that all of the mid
and upper level forcing associated with the short wave will be well
east and southeast in the Tennessee and Ohio Valleys.  Will
therefore disregard the few solutions that have lingering showers in
southeast Missouri and southern Illinois this evening and keep the
dry forecast for tonight.

High pressure builds into the Mid Mississippi Valley late tonight
into Thursday, giving us a mild and dry day.  However, the low level
ridge will move east quickly, and the last short wave in this week's
series will dip into the Plains late Thursday night bringing return
flow back to the Mid Mississippi Valley.  Pretty much every piece of
guidance is now generating two distinct areas of heavier
precipitation with a relative minimum between them late Thursday
night through Friday as the short wave digs into the Mississippi and
Tennessee Valleys.  The stronger of the two (generally speaking)
develops over Kansas. Fed by the core of the low level jet late
Thursday night into Friday, the MCS moves east-southeast along the
low level baroclinic zone left over from today's frontal passage.
The second, more northerly area of precip develops over
Nebraska...or possibly splits off the northern end of the Kansas
MCS...and attaches itself to the mid level short wave.  It takes a
more easterly course across Iowa and northern Missouri.  Between the
short wave energy and the convection, models develop a low level
meso low which continues to produce weak to moderate low level
moisture convergence across northern and central Illinois during the
day Friday.

This is all well and good, but the two areas of precip in
the models split the difference between our forecast area and we end
up in a relative minimum of QPF on Friday.  The NBM has just come in
with 60-80 PoPs for Friday, which isn't surprising as with any
ensemble, it tends to smear PoPs over a wide area.  However, the two
areas of precip to our south and north may "suck all the air out of
the room" for lack of a better description, leaving a good chunk of
our forecast area dry, or with only minimal precip on Friday.  I
guess I'm not brave enough to go against likely and categorical PoPs
just yet, but will keep this in mind for tonight's shift and pass
along my concerns to the day shift.

Briefly for the weekend and early next week...northwest flow aloft
sharpens up in the wake of Friday's wave. This brings another high
pressure system from the northern Plains into the Mississippi
Valley.  Saturday continues to look mild and dry under the influence
of this ridge, but Sunday is beginning to look much warmer than
previously forecast as the trough to our east is now more
progressive than in previous model runs.  This results in the upper
level ridge to our west building farther east into our region.
Rising heights and therefore warmer temperatures will then build in
for Sunday into early next week with highs in the mid and upper 80s
for Sunday, then climbing into the 90s for Monday and Tuesday.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1151 AM CDT Wed Jun 8 2022

MVFR CIGs will linger at the TAF sites this afternoon associated
with a weak cold front and remnant low-level moisture.
Marginally-drier air is slowly filtering in from the north and is
acting to scatter out the lower stratus into stratocumulus clouds.
KUIN will likely scatter out to VFR first, followed by the
central Missouri terminals and finally the St. Louis metropolitan
area early this evening.

Beyond that, dry VFR conditions will persist through tomorrow
evening with northwest winds weakening tonight and strengthening
marginally tomorrow. While relative humidity remains high at the
terminals, I believe winds will stay strong enough (and couple
with the slow advection of drier air) to preclude fog at the
terminals overnight.

MRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     80  61  81  66 /  60   5   0  30
Quincy          74  57  78  61 /  30   0   5  40
Columbia        77  58  79  63 /  30   0   0  60
Jefferson City  79  58  80  63 /  30   0   0  60
Salem           81  59  80  63 /  90  10   0  20
Farmington      82  57  78  61 /  60  10   0  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:24 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
424 AM CDT Wed Jun 8 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
424 AM CDT Wed Jun 8 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely this morning, and there is a chance for
thunderstorms across parts of southeast Missouri and southern
Illinois this afternoon. A few storms may be strong to severe, with
wind gusts of 50 to 60 mph and hail up to 1 inch in diameter.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms Thursday night through Friday,
and late Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

Carney

In the hours before

Local storm report, Jun 8, 8:13 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     MIDWAY                  38.98N 92.45W
06/08/2022                   BOONE              MO   PUBLIC

            LARGE LIMB BROKEN OFF OF TREE. PICTURE VIA
            SOCIAL MEDIA.

&&
Local storm report, Jun 8, 8:29 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND DMG     RICHWOODS               38.17N 90.83W
06/08/2022                   WASHINGTON         MO   PUBLIC

            SEVERAL TREES DOWN. REPORTED VIS SOCIAL
            MEDIA.

&&
Local storm report, Jun 8, 10:48 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     MIDWAY                  38.98N 92.45W
06/08/2022                   BOONE              MO   PUBLIC

            A FEW LARGE TREE LIMBS FELL ONTO AN
            UNOCCUPIED CAR IN A DRIVEWAY. VIA FACEBOOK
            WITH PICTURE.

&&

MAB
Local storm report, Jun 8, 12:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND DMG     2 ESE BIG SPRING        38.79N 91.46W
06/08/2022                   MONTGOMERY         MO   PUBLIC

            SEVERAL LARGE TREES BLOWN DOWN ON LITTLE
            BEAR CREEK ROAD NEAR INTERSECTION WITH
            HIGHWAY 19. VIA FACEBOOK.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:39 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone34 min
Jun 8, 3:22 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau38 min
Jun 8, 3:47 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe, Ralls43 min
Jun 8, 3:58 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Gasconade, Montgomery, Osage33 min
Jun 8, 5:01 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington44 min
Jun 8, 3:06 PM CDTRiver Flood WarningLSXOsage2 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.